Arkansas, 2001Damaging Wind in Arkansas, April 11, 2001
April 11, 2001 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 11, 3:10 AM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 11, 3:10 AM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR ADVISORIES
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 AM CDT WED APR 11 2001
ACTIVITY IN OK/TX SHUD HOLD TOGETHER (BUT WEAKEN) AND MAKE ITS WAY
INTO AR LATER THIS MRNG AS CAP SLOWLY ERODES. BEST CHANCES WILL BE
MIDDAY FOR MOST OF STATE WITH SYSTEM QUICKLY MOVING OUT OF AREA BY
00Z. HAVE INCREASED POPS TO LIKELY CATEGORY CENTRAL AND NORTH AR
LATER TODAY EVEN THOUGH UPPER SYSTEM COULD STILL PROVE TO BE TOO FAR
NORTH FOR SUSTAINED CONVECTION OR SQUALL LINE IN AR JUST LIKE LAST
WEEK. WHOLE STATE IS IN SLGT RISK CATEGORY FOR SVR WITH MAINLY
STRONG WINDS AND HAIL EXPECTED IN ISOLATED AREAS. AGAIN STRONGEST
ACTIVITY SHUD BE IN NORTHERN AR CLOSER TO SFC AND UPPER SYSTEM.
DRIER AND COOLER AIR WILL MOVE IN TONIGHT. ALSO HAVE ISSUED LAKE
WIND ADVISORY TODAY FOR SUSTAINED WINDS 15 TO 25 MPH AND GUSTY.
.LIT...WIND ADVISORY NRN AR ZONES 3>6-12-13...LAKE WIND ADVISORY
REST OF CWA TODAY.
In the hours before
Special weather statement, Apr 11, 5:18 AM CST, 4 hours 22 minutes before
ARZ003-012-021-030-037-040-041-052-111600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
618 AM CDT WED APR 11 2001
...TORNADO WATCH FOR WESTERN ARKANSAS UNTIL NOON CDT...
AN AREA OF STRONG TO SEVERE THUNDERSTORMS IN EASTERN OKLAHOMA WILL
MOVE INTO WESTERN ARKANSAS THIS MORNING. SOME WILL CONTAIN DAMAGING
WIND AND HAIL AS WELL AS THE POSSIBILITY OF ONE OR TWO TORNADOES.
THE THUNDERSTORMS ARE BEING SET OFF AHEAD OF A COLD FRONT WHICH
WILL PUSH INTO THE STATE TODAY.
KEEP TUNED TO NOAA WEATHER RADIO...LOCAL TV OR RADIO STATIONS OR
CABLE STATIONS FOR THE LATEST WEATHER INFORMATION AND BE READY TO
TAKE COVER SHOULD SEVERE WEATHER WARNINGS BE ISSUED.
16
Special weather statement, Apr 11, 9:15 AM CST, 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-112000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1015 AM CDT WED APR 11 2001
...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN AND CENTRAL
ARKANSAS THROUGH 3 PM...
A COLD FRONT WAS APPROACHING WESTERN ARKANSAS FROM OKLAHOMA THIS
MORNING. AHEAD OF THE FRONT...WARM AND UNSTABLE AIR WAS NOTED...
WITH SCATTERED THUNDERSTORMS ALREADY DEVELOPING ALONG THE FRONT
AS OF 10 AM. AS THE FRONT MOVES ACROSS THE STATE THIS AFTERNOON...
MORE THUNDERSTORMS ARE EXPECTED...WITH SOME STORMS POSSIBLY SEVERE.
A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF NORTHERN
AND CENTRAL ARKANSAS THROUGH 3 PM THIS AFTERNOON. THE WATCH
INCLUDES AREAS MAINLY NORTH OF MURFREESBORO AND PINE BLUFF.
THE MAIN SEVERE WEATHER THREAT IN THE WATCH AREA IS STRONG
TO DAMAGING WIND. HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE.
REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA.
PEOPLE IN NORTHERN AND CENTRAL ARKANSAS SHOULD PREPARE FOR SEVERE
WEATHER THROUGH THIS AFTERNOON. BE READY TO GO TO A PLACE OF SAFETY
IF A WARNING IS ISSUED FOR YOUR AREA.
STAY TUNE*D TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO
STATIONS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE.
46
Local storm report, Apr 11, 9:37 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1037 AM CDT WED APR 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 AM 3 E CLARKSVILLE AR 50 MPH TSTM WIND GUST
04/11/01 JOHNSON REPORTED BY
SPOTTERSThunderstorm Wind, Johnson
- When
- April 11, 9:40 AM CST
- Where
- Johnson County, 5 mi N of Clarksville
- Measured
- 50 kt (58 mph)
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.533, -93.467
Severe thunderstorm winds damaged the roof and siding of a house 5 miles north of Clarksville. Several trees were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, April 11, 20012 deaths · 8 injured · $3.2 million · F3 · 53 events
- Tornado in Nebraska, April 11, 20012 injured · $400,000 · F2 · 1 event
- Winter Storm in Nebraska, April 11, 2001$10 million · 19 events
- Tornadoes and Hail in Missouri, April 11, 2001$100,000 · F2 · 9 events
- High Wind in Kansas, April 11 to 12, 2001$4.0 million · 74 kt wind · 23 events
- High Wind in Colorado, April 11, 2001$6.1 million · 69 kt wind · 7 events
- Tornado and Hail in Oklahoma, April 11, 2001$404,000 · F1 · 33 events
- Blizzard in Colorado, April 11, 2001$4.0 million · 1 event
- Blizzard in Colorado, April 11, 2001$3.1 million · 5 events
- High Wind in Kansas, April 11, 20012 injured · $750,000 · 65 kt wind · 16 events
- Tornadoes and Hail in Texas, April 11 to 14, 2001$89,000 · F1 · 31 events
- High Wind in Kansas, April 11, 2001$500,000 · 72 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242454.